People who suffer from severe, acute, and chronic pain are prescribed with opiates to relieve them. These painkillers include oxycodone, hydrocodone, hydromorphone, and others. These medications require a prescription because they can be addictive to people. A person who suddenly stops using opioids without tapering on the dose can develop opioid withdrawal.
What can opioid withdrawal do to your body? Basically, it is the opposite of what a person feels when using opioids.
Opiates can make muscles feel relaxed and heavy. That is why a part of opioid withdrawal is tremors and muscle pain. Eventually, these tremors subside over time.
You can also develop flu-like symptoms such as fever, body malaise, sweating, and chills. Conventional treatments of these include over-the-counter medications such as paracetamol. Tepid sponging can reduce body temperature through evaporation. You can also increase your oral fluid intake to avoid dehydration due to sweating.
Nausea, Vomiting, Diarrhea
The number one concern with these symptoms is dehydration. Once you lose water in your body, you also lose electrolytes. These electrolytes need to be balanced because it controls your muscle response and even your heartbeat. Although this could be a normal reaction to your body, the severity of symptoms could vary from one person to the other. You can use rehydration salts to replace the lost electrolytes in our body.
Difficulty Of Sleeping
People who use opiate will feel drowsy all the time. Although this is a common effect, they find it challenging to get a good quality sleep. To improve their sleep, a fixed sleeping schedule should be established.
When Should You Call A Doctor?
It is recommended to consult with your doctor for the right medical management, regular laboratory tests, and diagnostics. Do your symptoms disrupt with your activities of daily living? You might want to talk with your doctor to control the symptoms you’re experiencing. During your consult, also inform your doctor of all the medications you’re taking in order to adjust it accordingly.
Opioid withdrawal is such a challenging and stressful phase to overcome. Symptoms last over a month, and it could be frustrating if you’re going to do it alone. You have to have support from all your loved ones to remind you to achieve your goal. If you are worried about going through these symptoms alone, you can seek comfort in groups like Narcotics Anonymous. You can go through therapies with people who are undergoing the same scenario as yours.…